# SDR CA120906012

- Difficulty date: May 18, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Bell 407
- Engine: Allsn 250C47B
- System (JASC): 2897 · Fuel System Wiring
- Part: Wire
- Part number: 407375007107
- Condition: Damaged
- Location: Fuel Pressure
- Part time: 93 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) THE FUEL PRESSURE INDICATION WOULD GO TO 1 OR NO BARS INDICATED. THIS REQUIRED A TERMINATION OF ANY PATIENT FLIGHTS AND RETURN TO BASE MULTIPLE TIMES.  THE SYSTEM SEEMED TO CHECK OUT PROPERLY WHEN MAINTENANCE SHOWED UP.  EVENTUALLY, PN 407-375-007-107 INDICATOR WAS R & R AND THE SYSTEM WORKED PROPERLY.  THE INDICATOR WAS INSTALLED IN ANOTHER ACFT AND WORKED PROPERLY.  WHEN REINSTALLED BACK IN THE ORIGINAL ACFT AFTER A FEW HOURS THE SYS FAILED AGAIN.  AT THAT TIME THE WIRE FROM PIN 3, E548A22 OF CONNECTOR 2M1P1, 10VDC POWER TO THE TRANSDUCER, WAS FOUND WITH VERY THIN LAYER OF INSULATION AND SHORTING TO THE CONNECTOR AND SHIELD.  THIS WAS REPAIRED AND THE SYS PUT BACK IN SERVICE.  AFTER 2 HOURS, THE SYSTEM FAILED AGAIN.  THIS TIME THE INSTRUMENT WOULD NOT WORK IN ANOTHER ACFT.  EVIDENTLY, THE HIGH CURRENT LOADS WITH THE PREVIOUS SHORT CIRCUIT CAUSED THE POWER SUPPLY TO FAIL.  NEW GAUGE REMEDIED THE PROBLEM.   ROOT CAUSE INVESTIGATION HAS REVEALED THIN INSULATION ON THE WIRING OF THE FUEL PRESSURE TRANSDUCER THAT HAS CAUSED SHORTING TO THE CONNECTOR.  QA HAS BEEN ADVISED TO BETTER CONTROL THE MFG PROCESS OF THESE WIRES.
